MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3560
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Cardiac Arrest (1762); Foreign Body In Patient (2687); Foreign Body Embolism (4439); Insufficient Information (4580); Reduced Blood Flow (4598)
Date of Event 06/25/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that wire detached and the patient died.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified anterior descending artery.A 1.50 mm rotapro and rotawire were selected for use.During the procedure, a deformity/kink was noted in the rotawire near the brake.When the physician attempted to remove the burr while in dynaglide mode, the wire broke and the fragment embolized in the septal vessel.The patient became hemodynamically unstable and no flow was identified in the anterior descending coronary artery.Attempting to open the vessel resulted in several cardiac arrests.The physician was able to successfully open the septal vessel, restoring coronary flow and trapping the wire fragment by deploying two synergy stents, however, the patient was in serious condition.Cardiac resuscitation was attempted several times and an intra-aortic balloon was used to maintain cardiovascular stability.The patient was transferred to the intensive care use (icu) and died the following day.

Brand Name
ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19667665
Report Number2124215-2024-41050
Device Sequence Number15139819
Product Code MCX
UDI-Device Identifier08714729144168
UDI-Public08714729144168
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2024
Device Model Number3560
Device Catalogue Number3560
Device Lot Number0030725898
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/03/2024
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexFemale
Patient Weight27 KG